Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having menstrual cramp, pelvic pain and back pain. Ultrasound and CT scan normal. Prescribed doxycycline

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I have chronic pelvic pain since my ablation May 31st, 2011. Constant dull ache in pelvic area and backache. Debilitating menstrual cramps. Occasional out of the blue labor intensity pain. Ongoing cycle of right sided stabbing pain in the area of right ovary--lasts a few days, is better for a few weeks, then comes back. Usually shortly before or after my period. An ultrasound and CT scan March 19th, 2013, found nothing. No cysts or fibroids were seen, and was told my uterus looks "as they would expect a uterus to look after an ablation. I do not have an elevated white count but my doctor wants me to take antibiotics (Doxycycline) and call back in 2 weeks to schedule a colonoscopy if I don't feel better after the medication. I have no bowel issues. Does this seem like the right course of action?
Posted Thu, 11 Apr 2013 in Women's Health
Answered by Dr. Achuo Ascensius 8 hours later

Thanks for the query

The ultrasound and CT scan tests you have taken is a good step to rule out many possible causes of your pain. With the test results being normal, there are two most probable causes of your pain; a side effect of the ablation or a chronic pelvic inflammatory disease.

Crampy pelvic pain is a common adverse effect of uterine thermachoice ablation. However, the possibility of an infection should be ruled out first. Pelvic infections also present with pelvic pain especially during periods and may also present with vaginal discharges following menses. Chlamydia is a common cause of chronic pelvic infection. It responds well to doxycycline together with other germs causing pelvic infection. White blood cell might be normal in the case of chronic pelvic inflammation becoming elevated mostly in acute situations. It should be probably for this reason that your doctor is putting you on the doxycycline antibiotic.

Eventually, after being treated for pelvic infection, if the pain persist, further investigations shall be considered such as the colonoscopy just to ruled out the possibility of an underlying cause before considering the diagnosis of a complication of ablation.

Hope I have answered your query. If you have further queries, I will be ready to help. If you do not have further queries, you could close the discussion and rate the answer.

Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor